Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Anxiety and depression due to hepatitis C infection - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Mental Health
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3391 Questions
Doctor :   Hi,
Doctor :   Dr XXXXXX here
User :   Hello!
Doctor :   How can i help you ?
User :   Well I need your medical opinion about something.
Doctor :   yes, please proceed
User :   I'm a 33 year old woman who lives in Sweden. I've been diagosed with Hep C and Cirrhosis about a year old ago.
Doctor :   Ok,
User :   I don't smoke, or drink, have any tattoos, never done drugs and have not travel for some time now.
Doctor :   Ok,
User :   I've undergone an biopsi which indicated that I have Hep C and Cirrohosis yet have not recieved an answer how I got it.
User :   177cm and have lost around 50 kg.
User :   Beside the Hep C and Cirrohis I also suffer from depression and anxiety.
Doctor :   Ok,
User :   I take Zoloft 100 mg, Lergigan Fore against high anxiety and Sobril 10 mg
User :   I'm suppose to start treatment for the Hep C now in September but my emotions are on a roller coaster ride
Doctor :   Ok,
User :   I'm very irritable, my heart races, my mood is up and down yet my doctor says that my tests look good. My liver functions very well and everything is in order but my mental state is very bad.
Doctor :   Ok,
User :   I don't know if its hormonal, or the Hep C or Cirrohsis
User :   or what? The doctor said that my thyroid was a bit low last year but now is ok.
Doctor :   Ok,
Doctor :   Thanks for the detailed and helpful history
User :   Sure
Doctor :   please put on your question
User :   Well I don't know what to do, what is causing this, I mean my emotions flaring up and down?
User :   I just want to know how to treat the problem.
Doctor :   Since when are you suffering from anxiety and depression ?
Doctor :   Is it related to the disease ( hepatitis C )
User :   8-9 years but it was managable beucause of the medicine I've been on but this is entirely different. I'm highly irritable, emotional, angry, I have this huge bulge in throat and I feel that I cant breathe
User :   I've never felt like this before. My gastro doctor said that it will be tough but I never imagined that I'd feel so bad!
Doctor :   So do you say that the problems increased after being diagnosed for hepatitis C ?
User :   Well like I said, the depression and anxiety was manage with the drugs, I wasn't feeling great but I was doing kinda ok, now its much, much worse!
Doctor :   Much worse since you know that you suffering from hep C?
User :   I believe so.
Doctor :   ok,
Doctor :   then the treatment of the hepatitis will help you overcome the problem
Doctor :   there is no direct relation of your problems with hepatitis c
User :   pardon, what do you mean?
Doctor :   i mean the hepatitis may not be the cause of the flare of the mental illness directly
User :   In my mind I'm feeling afraid of under going treatment, I mean if I feel like this now, maybe I'll feel a lot worse if I do take the treatment.
Doctor :   only the worry about disease and the cause and treatment of it is botherin
User :   Ok, I'm listenting
Doctor :   you
Doctor :   when once the hepatitis is been treated the problems would surely come down
Doctor :   the treatment you are on as mentioned above is the best available combination of anti depressants
Doctor :   you may not need any augmentation of the treatment
Doctor :   when it comes to the cause of the hepatitis infection,
Doctor :   it can get transmitted via blood products
Doctor :   though through the routs you mentioned but also through injections , dental procedures or any other minor surgical procedure
User :   But is this a normal reaction, the way I'm feeling?
Doctor :   Yes , ofcourse it is
Doctor :   flare of the emotional disturbances is indirectly related to the organic illness
Doctor :   and the treatment of which will surely help in getting better emotionally
User :   but if I'm taking drugs for the depressiona and anxiety then why am I feeling this way?
User :   Is there something I can do, drugs I can take?
Doctor :   organic illness like hepatitis though not specifically
Doctor :   do not go for any other drugs
User :   Can it be hormonal?
Doctor :   you are on the best combination of antidepressants
Doctor :   no,
Doctor :   it can rarely be hormonal
User :   Ok
User :   So it will wear down with the teatment?
Doctor :   thyroid dysfunction can lead to such problem but mostly in severe cases
Doctor :   definitely
User :   so it is the Hep C that is doing this?
Doctor :   not directly, but such any disease can augment emotional disturbances
Doctor :   Is there anything i can help you wiyh
Doctor :   with*
User :   Do I have to do the whole cycle before I feel a change, emotionally?
Doctor :   yes,
User :   I see. And what are me chances of full recovery?
User :   with the drugs and shots
Doctor :   depends on how soon you get treated for hepatitis
User :   Well I've had it for one year and I will start the treatment now in September
User :   a month from now
Doctor :   thats fine
User :   what happens if I do the whole cycle and I'm not 100% cured?
Doctor :   do not have a doubt, may not 100% but considerable cure is available for hepatitis c
User :   Thank you for your time and your professional help. Have a great day!
Doctor :   thanks for consulting
User :   Bye.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor